My Cart

0 Item(s): $0.00

You have no items in your shopping cart.

lexapro erectile dysfunction

lexapro erectile dysfunction

Description

Erectile dysfunction and spontaneous ejaculation during micturition caused by escitalopram have not been reported before. Sexual dysfunction is a common and troublesome side-effect associated with SSRIs and other classes of anti-depressants.

Why Do Antidepressant Medications Cause Sexual Side Effects?

Most prescription antidepressants are part of a drug family called SSRIs (selective serotonin reuptake inhibitors). By raising levels of serotonin in the body, the person taking the drug experiences a feeling of calm and less anxiety.

However, that same sense of calm and stability can lower our libido. It prevents the hormones that cause our bodies to respond to sex from transmitting their message to our brains. Simply put, antidepressants can turn the dial down on our sex drives.

Diagnosis

There is no simple test to diagnose PSSD. A diagnosis is made by considering several factors including medication history, onset and profile of the symptoms, and by eliminating other possible causes.

While PSSD can often result in lower than normal testosterone levels, this is not responsible for the condition. Restoring hormone levels back to normal with medication fails to resolve the problem.

While many doctors are aware of PSSD, others are less familiar with the condition. This not uncommonly results in PSSD symptoms being misdiagnosed as a psychological problem, when it is actually pharmacological in origin. This is not only unhelpful for the sufferer, it can also lead to further prescribing of the medications that caused the condition.

Antidepressant sexual side effects are in no way related to depression, or any other psychological or psychiatric disorder.

Is it the antidepressant medication or depression?

There are four ways to help distinguish persisting sexual side effects from any problem that might have led to treatment in the first instance.

You had normal sexual functioning immediately prior to starting the antidepressant.

You experienced a very clear onset of sexual side effects within the first few days or weeks of starting treatment, and your sexual function never fully returned to normal after stopping.

You are experiencing genital numbing (loss of sexual sensations and/or anesthesia) and muted orgasms. While depression can sometimes make you less interested in sex, it does not cause these symptoms which are well-known effects of serotonin reuptake inhibiting medications. In men, a reduction or loss of nocturnal erections also points to the drug rather than a psychological problem.

If your original depression cleared up on the antidepressant and you were doing well, on stopping treatment no new problems should appear for several months or even years. Any persisting sexual problems, or any new sexual problems that appear within days of stopping, are more likely to be caused by the drug.

Sexual Side Effects in Both Genders

Both men and women often experience the following as a result of antidepressants:

  • weight gain
  • nausea
  • dizziness
  • feelings of sluggishness

Every person will react to these side effects differently. However, for many people, these additional emotional and physical effects can make the idea of sex less appealing.

Weight gain, in particular, can lead to a feeling of self-consciousness that results in a decreased sex drive. It’s important to discover whether your antidepressants are the direct cause of your lack of desire for sex, or whether there is another issue at play.

Sometimes managing your weight or adjusting your exercise routine will give you more energy and desire for sex.

Know More About This Medicine and Buy Now : MedyPharma.com

 

Loading...